Kansas, 2001

Hail in Kansas, May 25, 2001

May 25, 2001 · NWS EAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 25, 2:55 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, May 25, 2:55 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT FRI MAY 25 2001

NOT MUCH HAS CHANGED DURG THE PAST 24HRS EXCP BAROTROPIC LOW HAS
SHIFTED E TO NR SRN LK MI AND SCT CNVTN WHICH COVERED CWA YDA IS
NOW OVR ERN HLF OF RGN. ISOLD -SHRA DOT WRN CWA AND WILL DISAPPEAR
SHORTLY AFT SUNSET IF NOT SOONER. WILL WORD ZONES ACCORDINGLY.

NMRS VORT SPOKES WILL CONT TO SPIN OFF LK MI CLOSED LOW AS IT DRIFTS
NWD. BULK OF CLDNS/PCPN WILL AFFECT NE 1/3 CWA THRU SAT WITH A
DIURNAL FLUCTUATION TO IT. SCT CNVTN OVR NE/CNTRL MO MAY LAST A BIT
PAST SUNSET BUT MOST OF THE PCPN SHUD DISSIPATE THIS EVE.
OTRW...SHUD SEE MSTLY CLR SKIES WRN CWA. MIN TEMPS A DEGREE OR TWO
WRMR THAN LAST NGT AS AMS CIRCULATING ARND LOW SLOWLY MODIFIES.

WRMR AMS EXPCD TO MOV INTO CWA ON SAT WITH CHC POPS MAINLY NE MO.
ISOLD MID/LT AFTN -SHRA STILL PSBL AS FAR W AS MCI AND STJ BUT ONLY
WORTH A SILENT 20 POP IN ZFP. SOME CONCERN UPR LOW WILL CONT TO
INFLUENCE SENSIBLE WX INTO SUN AND THUS SLOW DN THE HOLIDAY WEEKEND
WARMUP. HWVR...TEMPS ALREADY RCHD 70 IN STJ THIS AFTN SO NOT THAT
HARD TO ADD ANOTHER 3-5 DEGREES OVR THE NEXT CPL OF DAYS AS AMS
CONTS TO MODIFY.

IN THE EXTENDED...MEMORIAL DAY STILL LOOKS DRY AND WILL HOLD OFF
MENTIONING PCPN TILL MON NGT WHEN RETURN FLOW/WAA PROGD TO MOV BACK
IN ON BACKSIDE OF DEPARTING HIGH. CURRENTLY CARRYING CHC POPS
TUE-THU AND NOT ENOUGH CONFIDENCE IN ANY ONE MODEL TO DROP MENTION
OF PCPN ANY OF THESE DAYS. CNDN MODEL NEEDS TO BE WATCHED AS IT
FCSTS DRY WX THRU MID WEEK AS MID/UPR RDG IS SLOW TO BUILD E INTO
THE CNTRL PLAINS DUE TO LINGERING EFFECTS OF GTLKS UPR SYS.

.EAX...
KS...NONE
MO...NONE

JULY

In the hours before

Special weather statement, May 25, 12:00 PM CST, 4 hours 5 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT FRI MAY 25 2001

FORECAST:  SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
THROUGH EARLY EVENING...WITH THE BEST CHANCE FOR RAIN EAST OF A LINE
FROM MARYVILLE TO SEDALIA.   SOME OF THUNDERSTORMS MAY PRODUCE
PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH...HOWEVER NO HAZARDOUS
WEATHER IS ANTICIPATED.

OUTLOOK:  TEMPERATURES WILL BE COOLER THAN NORMAL FOR THE NEXT FEW
DAYS.  SCATTERED SHOWERS WILL BE POSSIBLE INTO THE EARLY PART OF THE
WEEKEND.

29

The radar

The Pleasant Hill radar (KEAX), 45 km away, was scanning. The volume nearest the first event began at 22:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Johnson

When
May 25, 4:05 PM CST
Where
Johnson County, Shawnee
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
39.017, -94.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245808.